Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 2, 2015, 5:52 PM PDT for Siskiyou County, California. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 5:52 PM PDT (00:52 UTC)
- Expired
- Jul 2, 2015, 6:15 PM PDT
- In force
- 23 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 92 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3791 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107 WUUS56 KMFR 030052 SVRMFR CAC093-030115- /O.NEW.KMFR.SV.W.0009.150703T0052Z-150703T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 552 PM PDT THU JUL 2 2015 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SISKIYOU COUNTY IN NORTHERN CALIFORNIA... * UNTIL 615 PM PDT * AT 552 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF FOUR CORNERS SNOW PARK...OR 34 MILES SOUTH OF KLAMATH FALLS. THIS STORM WAS NEARLY STATIONARY OR DRIFTING SOUTH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN SISKIYOU COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4178 12176 4178 12164 4167 12159 4167 12179 TIME...MOT...LOC 0052Z 358DEG 4KT 4173 12170 $$ MAS
2 follow-up statements
589 WWUS56 KMFR 030105 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 605 PM PDT THU JUL 2 2015 CAC093-030115- /O.CON.KMFR.SV.W.0009.000000T0000Z-150703T0115Z/ SISKIYOU CA- 605 PM PDT THU JUL 2 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR EASTERN SISKIYOU COUNTY... AT 604 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FOUR CORNERS SNOW PARK...OR 34 MILES SOUTH OF KLAMATH FALLS. THIS STORM WAS DRIFTING SOUTH AT 5 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN SISKIYOU COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4178 12176 4178 12164 4167 12159 4167 12179 TIME...MOT...LOC 0104Z 358DEG 4KT 4172 12170 $$ MAS
887
WWUS56 KMFR 030112
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
612 PM PDT THU JUL 2 2015
CAC093-030122-
/O.EXP.KMFR.SV.W.0009.000000T0000Z-150703T0115Z/
SISKIYOU CA-
612 PM PDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SISKIYOU COUNTY WILL
EXPIRE AT 615 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4178 12176 4178 12164 4167 12159 4167 12179
TIME...MOT...LOC 0110Z 358DEG 4KT 4172 12170
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM PDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 2, 3:15 PM PDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
315 PM PDT THU JUL 2 2015
.DISCUSSION...
TEMPERATURES THIS AFTERNOON ARE ZERO TO 4 DEGREES FAHRENHEIT
HIGHER THAN THEY WERE 24 HOURS AGO. I'VE NUDGED UP FORECAST HIGHS
AT SOME LOCATIONS, TO INCLUDED MEDFORD, WHERE THE HIGH SHOULD END
UP AT ABOUT 110F, GIVE OR TAKE 2 DEGREES. THIS WILL LIKELY BREAK
THE RECORD OF 108F SET IN 1922. MANY RECORD HIGH TEMPERATURES WILL
FALL TODAY. OF NOTE, GUIDANCE INDICATES HIGHS ON FRIDAY WILL BE
ABOUT 5F COOLER THAN TODAY'S DUE TO SOME HIGH CLOUD COVER FOR MOST
AREAS, AND ISOLATED THUNDERSTORMS IN OTHER'S PRIMARILY CALIFORNIA.
THUNDERSTORMS HAVE FORMED IN THE LASSEN NATIONAL PARK ARE THIS
AFTERNOON. WE'VE ALSO SEEN A COUPLE OF CELLS GO UP IN OUR AREA,
ONE OVER MOUNT SHASTA AND THE OTHER WEST OF LAKEVIEW. WITH VERY
WEAK STEERING WINDS, THESE HAVE COLLAPSED BEFORE SUFFICIENT
CHARGES DIFFERENTIAL DEVELOPED TO PRODUCE CLOUD TO GROUND
LIGHTNING STRIKES. WE DO EXPECT ISOLATED THUNDERSTORMS TODAY
ACROSS PORTIONS OF NORTHERN CALIFORNIA AND THE EAST SIDE, THESE
ARE LIKELY TO CONTINUE TO BE THE PULSE TYPE, WHICH MEANS THAT
STEERING FLOW IS WEAK, AND THE STORMS ARE LIKELY TO MOVE VERY
LITTLE AND COLLAPSE WITHIN AND SHORT TIME OF FORMING. SUCH STORMS
CAN PRODUCE BRIEF RAINFALL UNDER THE DOWNDRAFT, BUT ALSO LIGHTNING
AND GUSTY WINDS IN THEIR PERIPHERY AND WHEN COLLAPSING. NEW CELLS
MAY FORM OFF OF THE OUTFLOW OF THE INITIAL ONES.
THE FORECAST FOR ISOLATED THUNDERSTORMS AGAIN ON FRIDAY IN
NORTHERN CALIFORNIA AND PORTIONS OF THE EAST SIDES LOOKS ON
TRACK. WHILE SOME MODEL GUIDANCE HAS INDICATED COVERAGE COULD
EXCEED ISOLATED COVERAGE IN WESTERN SISKIYOU COUNTY AND PORTIONS
OF KLAMATH COUNTY FRIDAY AFTERNOON AND EVENING, OTHER GUIDANCE
INDICATES MORNING CLOUD COVER THERE ON FRIDAY WILL LIMIT SURFACE
HEATING. THUS, WITH MIXED SIGNALS, CONFIDENCE IS CURRENTLY LOW
THAT SCATTERED STORMS WILL OCCUR OVER THE FORECAST AREA ON FRIDAY,
WITH ISOLATED THUNDERSTORMS MORE LIKELY. WE EXPECT STORMS ON
FRIDAY WILL MOVE EAST TO WEST OVER NORTHERN CALIFORNIA, AND
SOUTHEAST TO NORTHWEST OVER EASTERN OREGON AROUND 10 KNOTS. MODEL
CONSENSUS INDICATES THUNDERSTORMS WILL FORM FIRST IN SISKIYOU
AND MODOC COUNTY AND THEN PROPAGATE EAST-NORTHEASTWARD WITH A
MID-LEVEL WAVE INTO KLAMATH AND LAKE COUNTIES.
SATURDAY AND SUNDAY THERE IS A WEAK SHORTWAVE TROUGH THAT WILL
DRIFT ACROSS THE AREA. IT'S A SUBTLE FEATURES, BUT SHOULD BE
ENOUGH TO RESULT IN SCATTERED THUNDERSTORMS OVER PORTIONS OF
NORTHERN CALIFORNIA AND THE EAST SIDE. THERE IS A POSSIBILITY THAT
SOME STORMS COULD REACH THE WEST SIDE ON SUNDAY, BUT MODEL
CONSENSUS INDICATES THE FLOW TO BE A LITTLE TOO WEAK ACROSS THE
SISKIYOUS AND MOISTURE TO BE SUB-PAR FOR THUNDERSTORMS TO REACH
WEST OF THE WESTERN SLOPES OF THE CASCADES.
GUIDANCE, OVERALL, HAS INCREASED THE THUNDERSTORMS THREAT OVER THE
AREA EARLY TO MID NEXT WEEK. THIS IS BECAUSE THE UPPER LEVEL LOW
OFF OF THE COAST PUSHES EASTWARD, PUTTING US IN A MORE FAVORABLE
POSITIONS FOR THUNDERSTORMS AND, POSSIBLY, SOME WITH WETTING
PRECIPITATION. WE EXPECT THAT THIS WILL ALSO BRING ABOUT A
WELCOME COOL DOWN ACROSS THE AREA. THE WEST SIDE DOES RUN THE
RISK OF THUNDERSTORMS NEXT, THOUGH THE GREATEST THREAT WILL
CONTINUE TO BE SOUTH OF THE SISKIYOUS AND FROM THE CASCADES
EASTWARD. BTL
&&
.AVIATION...FOR THE 02/18Z TAF CYCLE...ALONG THE COAST...IFR TO LIFR
CEILINGS AND VISIBILITIES NORTH OF CAPE BLANCO AND THE SOUTH COAST
NEAR BROOKINGS MAY NOT CLEAR UNTIL THIS AFTERNOON...THE LOWER
CONDITIONS ARE EXPECTED TO RETURN TO THE SAME AREAS AGAIN THIS
EVENING. OVER THE REMAINDER OF THE AREA...VFR CONDITIONS WILL
PREVAIL...BUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE OVER THE OREGON CASCADES SOUTH OF CRATER LAKE...OVER
SOUTHERN KLAMATH AND LAKE COUNTIES...AND OVER SISKIYOU AND MODOC
COUNTIES.
&&
.MARINE...UPDATED 300 AM PDT THURSDAY 2 JULY 2015...A THERMAL TROUGH
NEAR THE COAST WILL WEAKEN INTO THURSDAY...BUT PERSIST INTO
SATURDAY. SMALL CRAFT ADVISORY LEVEL NORTH WINDS AND STEEP TO VERY
STEEP SEAS WILL PERSIST FOR THE NEXT SEVERAL DAYS. WINDS AND WAVES
WILL SUBSIDE THIS WEEKEND.
&&
.FIRE WEATHER...UPDATED 200 PM PDT THURSDAY 2 JULY 2015...HOT AND
DRY WEATHER WILL PERSIST INTO THIS WEEKEND...BUT THE HOTTEST DAY
WILL BE TODAY. AN INVERSION WILL BRING CONTINUED MODERATE TO LOCALLY
POOR RECOVERIES TO MANY RIDGES OVER THE AREA TONIGHT AND FRIDAY
NIGHT. MOISTURE ALOFT IS INCREASING TODAY AND WILL INCREASE FURTHER
ON FRIDAY WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
EXPECTED DURING THIS PERIOD OVER NORTHERN CALIFORNIA AND EAST OF THE
CASCADES. TODAY, THE MAIN THREAT FOR STORMS IS OVER MODOC BUT
EXTENDS TO THE WEST INTO SISKIYOU COUNTY AND NORTH INTO SOUTHERN
KLAMATH AND LAKE COUNTIES. ON FRIDAY, EXPECT A MOISTURE PLUME TO MOVE
INTO NORTHERN CALIFORNIA BY MORNING. THIS WILL BRING A SLIGHT CHANCE
OF MORNING SHOWERS AND THUNDERSTORMS DURING THE MORNING HOURS. THEN
EXPECTED ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP INTO THE
AFTERNOON IN NORTHERN CALIFORNIA AND FROM THE CASCADES EAST. EXPECT
THE BEST CHANCE FOR THUNDERSTORMS TO EXTEND FROM SOUTH CENTRAL AND
EASTERN SISKIYOU COUNTY NORTHEAST INTO MODOC COUNTY AND INTO
SOUTHEASTERN KLAMATH AND SOUTHERN LAKE COUNTIES. ON SATURDAY,
EXPECT A SIMILAR AREA FOR THUNDERSTORMS DEVELOPMENT IN THE AFTERNOON
AND EVENING. HOWEVER CONFIDENCE IS INCREASING THAT STORMS MAY BE
SCATTERED, MAINLY IN MODOC AND NORTHWARD INTO SOUTHEASTERN KLAMATH
AND SOUTHERN LAKE COUNTIES. HAVE HEADLINED FOR THESE STORMS AND WILL
CONSIDER THE POTENTIAL FOR FIRE WEATHER WATCHES FOR THE SATURDAY
EVENT WITH THE NEXT FORECAST CYCLE. THROUGH SATURDAY, GIVEN A
RELATIVELY SLOW STORM MOTION, EXPECT STORMS TO HAVE WETTING RAINS,
MAINLY IN THE CORE OF THE STORM.
THUNDERSTORM CHANCES WILL INCREASE OVER THE AREA ON SUNDAY WITH
CONTINUING CHANCES MONDAY AND TUESDAY. BEST CHANCES FOR
THUNDERSTORMS DURING THIS PERIOD ARE EXPECTED FROM THE CASCADES EAST
IN OREGON AND OVER NORTHERN CALIFORNIA. HOWEVER, STORMS ARE ALSO
POSSIBLE WEST OF THE CASCADES, MAINLY FOR JACKSON COUNTY AND
EASTERN DOUGLAS COUNTY DURING THIS PERIOD AS WELL WITH MODELS SHOW
PERIODS OF SOUTH FLOW BRINGING STORMS INTO WESTERN AREAS. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HEAT ADVISORY UNTIL 11 PM PDT FRIDAY FOR ORZ023.
HEAT ADVISORY UNTIL 11 PM PDT SATURDAY FOR ORZ024-026.
CA...HEAT ADVISORY UNTIL 11 PM PDT SATURDAY FOR CAZ080-081.
PACIFIC COASTAL WATERS...
- SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM PDT FRIDAY FOR
PZZ350-356-370.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SUNDAY
FOR PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT SATURDAY FOR
PZZ376.
- HAZARDOUS SEAS WARNING UNTIL 2 AM PDT FRIDAY FOR PZZ376.
BTL/CC/BPNIn the hours before
Special weather statement, Jul 2, 5:12 PM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 512 PM PDT THU JUL 2 2015 CAZ083-030045- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 512 PM PDT THU JUL 2 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SISKIYOU COUNTY... AT 512 PM PDT...A STRONG THUNDERSTORM WAS NEAR TENNANT...OR 30 MILES NORTHEAST OF MOUNT SHASTA. THE STORM WAS NEARLY STATIONARY. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TENNANT. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4156 12177 4149 12188 4162 12198 4166 12184 TIME...MOT...LOC 0012Z 058DEG 2KT 4159 12184 MAS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:12 PM PDT | Special Weather Statement | MFR | Siskiyou | 33 min |
| Jul 2, 5:31 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 15 min |
| Jul 2, 6:15 PM PDT | Areal Flood Advisory | MFR | Siskiyou | 60 min |
| Jul 3, 2:16 PM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 24 hr |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.